Alert archive / Washington / Wind Advisories in 2018

Wind Advisory 10, NWS Pendleton, OR

February 25, 20185 counties in Washington

NWS Pendleton, OR issued this wind advisory at Feb 25, 2018, 12:30 PM PST for 5 counties in Washington. It was in force for 7 hr.

The area

The counties it named.

The facts

Issued
Feb 25, 2018, 12:30 PM PST (20:30 UTC)
Expired
Feb 25, 2018, 7:00 PM PST
In force
7 hr
Issued by
NWS Pendleton, OR

Counties Benton County, WA, Columbia County, WA, Franklin County, WA, Klickitat County, WA, Walla Walla County, WA

The radar

The Pendleton radar (KPDT), 64 km from the middle of the area, began a volume at 20:29 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Spokane, WA (KOTX), launched 12:00Z, 8.5 hours before the alert went out and 263 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Spokane, WA at 12:00Z on 2018-02-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Spokane, WA at 12:00Z on 2018-02-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 216 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
906 m above ground
0-6 km bulk shear
59 kt
0-1 km storm-relative helicity
216 m²/s²
0-3 km storm-relative helicity
229 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

452 
WWUS76 KPDT 252030
NPWPDT

URGENT - WEATHER MESSAGE
National Weather Service Pendleton OR
1230 PM PST Sun Feb 25 2018

...VERY WINDY ACROSS SOUTHEAST WASHINGTON THIS AFTERNOON AND
EVENING...

.A cold front traveling south across Washington is responsible for
the very windy conditions across portions of southeast Washington.
The gusty winds will continue through 7 PM this evening then 
decrease tonight.

WAZ028-029-260300-
/O.NEW.KPDT.WI.Y.0010.180225T2030Z-180226T0300Z/
Lower Columbia Basin of Washington-
Foothills of the Blue Mountains of Washington-
including the cities of Connell, Prosser, Tri-Cities, Dayton, 
Waitsburg, and Walla Walla
1230 PM PST Sun Feb 25 2018

...WIND ADVISORY IN EFFECT UNTIL 7 PM PST THIS EVENING...

The National Weather Service in Pendleton has issued a Wind
Advisory...which is in effect until 7 PM PST this evening.

* WINDS...Southwest 30 to 35 mph with gusts 45 to 50 mph.

* TIMING...Very windy conditions will continue through 7 PM.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that winds of 35 mph are expected. Winds
this strong can make driving difficult...especially for high
profile vehicles. Use extra caution.

&&

$$
1 follow-up statement
977 
WWUS76 KPDT 260255
NPWPDT

URGENT - WEATHER MESSAGE
National Weather Service Pendleton OR
655 PM PST Sun Feb 25 2018


WAZ028-029-260400-
/O.EXP.KPDT.WI.Y.0010.000000T0000Z-180226T0300Z/
Lower Columbia Basin of Washington-
Foothills of the Blue Mountains of Washington-
including the cities of Connell, Prosser, Tri-Cities, Dayton, 
Waitsburg, and Walla Walla
655 PM PST Sun Feb 25 2018

...WIND ADVISORY WILL EXPIRE AT 7 PM PST THIS EVENING...

The winds across the area were decreasing. Although brief wind
gusts to 35 mph is possible...the threat for advisory level winds
had diminished. Thus the wind advisory will be allowed to expire.

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pendleton, OR wrote its last area forecast discussion before this wind advisory went out at Feb 25, 10:00 AM PST, 2 hours 30 minutes earlier.

Area forecast discussion, Feb 25, 10:00 AM PST, 2 hours 30 minutes before
Area Forecast Discussion
National Weather Service Pendleton OR
1000 AM PST Sun Feb 25 2018

.SHORT TERM...Morning Update...The latest system will continue to
move southeast out of British Columbia and across the Pacific
Northwest today and this evening. A strong west flow ahead of the
system will cause good precip to continue along the Cascade east
slopes and increasingly over the interior mountains through early
afternoon. Elsewhere precip will be less consistent due to down
slope affects over the Columbia Basin and the highway 97 corridor.
The system's cold front will move through the region late this
afternoon and this evening. This front will increase precip chances
over much of the area, expect northern portions of the Columbia
Basin. Snow levels will rise through this afternoon, ranging from
near 2200 feet over Kittitas county to near 3500 feet over central
Oregon and near 2500 feet over Wallowa county. Snow levels will then
lower this evening. Snow accumulations will be decent above these
snow levels and will continue all current advisories. Winds will be
breezy to windy through today. Feel winds will flirt with low end
advisory conditions over the Basin, central Oregon and the Simcoe
Highlands. For now will hold off on advisories, but will monitor. 90

.LONG TERM...Previous Discussion...Active winter weather will
continue through the extended period with the models in overall
agreement on major features through much of the period. West to
northwest flow will be over the area Tuesday night ahead of the next
system to move into the northwest on Wednesday with moisture and
some wind ahead of the cold front expected to move through Wednesday
night. The upper level low pressure area pivots down the coast and
into the region Thursday and Friday carving out a broad area of low
pressure across much of the Pacific Northwest that remain through
Saturday with some pieces of energy rotation around the trough and
with cold air aloft will be unstable with rain and snow showers.
Snow levels will rise to near 2000 to 3000 feet Wednesday ahead of
the cold front and then snow level will lower and remain near the
surface through most of the week and into the weekend. Temperatures
will be near normal Wednesday and then cool back to below normal
levels through the rest of the period. 93

&&

.AVIATION...18Z TAFs...VFR conditions will remain at the TAF sites
for the next 3-5 hours but CIGS will lower due to the approach of a
cold front. With the exception of KYKM and KPSC, CIGS and VSBY will
lower to MVFR or less late this afternoon and evening. At KRDM and
KBDN, conditions will deteriorate to IFR/LIFR as snow develops
around 00Z, and 1-3 inches of snow will likely accumulate on the
runways in central Oregon as well. Conditions will improve tonight
after the passage of the cold front, but lingering stratocumulus
clouds could keep MVFR CIGS at KBDN, KRDM, KPDT and KALW. Another
aviation concern is wind. S-SW winds 10-20 knots gusting to 30 knots
will continue through this evening. Winds will decrease to 5-15
knots with variable wind directions overnight. Wister

&&

.PRELIMINARY POINT TEMPS/POPS...
PDT  45  25  40  22 /  70  40  10  10
ALW  47  27  42  26 /  70  40  10  10
PSC  49  26  46  26 /  20  20  10   0
YKM  49  20  44  23 /  30  20  10  10
HRI  48  26  45  25 /  40  20  10   0
ELN  42  20  42  23 /  50  20  10  10
RDM  43  17  36  11 /  80  80  20  10
LGD  37  21  34  14 /  80  70  20  10
GCD  39  21  32  11 /  70  80  20  10
DLS  47  26  46  27 /  80  60  10  10

&&

.PDT WATCHES/WARNINGS/ADVISORIES...
OR...Winter Weather Advisory until 1 AM PST Monday for ORZ049-050-502-
     503-506-509.

WA...Winter Weather Advisory until 1 AM PST Monday for WAZ030.

     Winter Weather Advisory until 10 PM PST this evening for WAZ520.

&&

90/93/85

In the hours before

Local storm report, Feb 25, 6:36 AM PST, 5 hours 54 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE PENDLETON OR
636 AM PST SUN FEB 25 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0600 AM     SNOW             4 NW MEACHAM            45.55N 118.47W
02/24/2018  M3.0 INCH        UMATILLA           OR   TRAINED SPOTTER

            ACCUMULATION OVERNIGHT

0600 AM     SNOW             2 WNW SISTERS           44.30N 121.59W
02/24/2018  M2.3 INCH        DESCHUTES          OR   COCORAHS

0651 AM     SNOW             1 WSW CITY OF THE DALLE 45.59N 121.20W
02/24/2018  M2.5 INCH        WASCO              OR   TRAINED SPOTTER

            ACCUMULATION OVERNIGHT

0700 AM     SNOW             1 S BEND                44.05N 121.31W
02/24/2018  M3.6 INCH        DESCHUTES          OR   COCORAHS

0710 AM     SNOW             2 SW GOLDENDALE         45.80N 120.84W
02/24/2018  M3.0 INCH        KLICKITAT          WA   CO-OP OBSERVER

0730 AM     SNOW             SSW TROUT LAKE          46.00N 121.53W
02/24/2018  M2.9 INCH        KLICKITAT          WA   COCORAHS

0800 AM     SNOW             1 SSW SNOWDEN           45.82N 121.36W
02/24/2018  M5.0 INCH        KLICKITAT          WA   CO-OP OBSERVER

0815 AM     SNOW             9 N ELGIN               45.69N 117.92W
02/24/2018  M5.8 INCH        UNION              OR   COCORAHS

0900 AM     HEAVY SNOW       1 WSW SKI BLUEWOOD      46.08N 117.85W
02/24/2018  M10.0 INCH       COLUMBIA           WA   TRAINED SPOTTER

            ACCUMULATION SINCE LAST NIGHT

0924 AM     HEAVY SNOW       5 NNE LA GRANDE         45.39N 118.07W
02/24/2018  M5.3 INCH        UNION              OR   TRAINED SPOTTER

            3.5 INCHES OVERNIGHT THROUGH 7 AM, 5.3 INCHES TOTAL

0930 AM     SNOW             1 NW EASTON             47.24N 121.19W
02/24/2018  M8.0 INCH        KITTITAS           WA   CO-OP OBSERVER

            24 HOUR ACCUMULATION

1200 PM     HEAVY SNOW       5 SW SPOUT SPRINGS      45.70N 118.11W
02/24/2018  M12.0 INCH       UMATILLA           OR   MESONET

            THE HIGH RIDGE SNOTEL REPORTED 12 INCHES OF SNOW
            ACCUMULATION SINCE MIDNIGHT. ELEVATION 4920 FEET.

1200 PM     HEAVY SNOW       3 NNW SKI BLUEWOOD      46.12N 117.85W
02/24/2018  M10.0 INCH       COLUMBIA           WA   MESONET

            THE TOUCHET SNOTEL REPORTED 10 INCHES OF SNOW
            ACCUMULATION SINCE MIDNIGHT. ELEVATION 5530 FEET.

1200 PM     HEAVY SNOW       9 SW SKI BLUEWOOD       45.98N 117.95W
02/24/2018  M9.0 INCH        WALLOWA            OR   MESONET

            THE MILK SHAKES SNOTEL REPORTED 9 INCHES OF SNOW
            ACCUMULATION SINCE MIDNIGHT. ELEVATION 5580 FEET.

1210 PM     HEAVY SNOW       2 SSW CAMP SHERMAN      44.44N 121.66W
02/24/2018  M7.0 INCH        JEFFERSON          OR   TRAINED SPOTTER

            12 HOUR ACCUMULATION

0138 PM     SNOW             TOLLGATE                45.78N 118.11W
02/24/2018  M7.0 INCH        UMATILLA           OR   PUBLIC

            SNOW ACCUMULATION SINCE LAST NIGHT. STILL SNOWING.
            ELEVATION 5077 FEET.

0138 PM     HEAVY SNOW       1 WSW SKI BLUEWOOD      46.08N 117.85W
02/24/2018  M15.0 INCH       COLUMBIA           WA   TRAINED SPOTTER

            2 INCHES OVERNIGHT, 13 INCHES SINCE 445 AM.

&&

PECK

Nearby

Wind Advisories in Washington, 2018Every wind advisory in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.